FAQ

Find answers to some of the more frequently asked questions on the Forums.

Forums guidelines

Our guidelines keep the Forums a safe place for people to share and learn information.

Getting off SSRIs

Belladame
Community Member

Hey all, I’m wondering how anyone has coped with reduction and complete withdrawal from SSRIs and how long did the symptoms carry on? I am on my 8th day and wondering how long symptoms will last? ie,....

*the pins and needles, numbing in the face

*the light headedness and feeling faint at times
*the sweating

*manic behaviour(isn’t too bad but depends on who I’m interacting with, chilled people are fine but naturally argumentative people are setting me off)

thanks in advance

2 Replies 2

fred4761
Community Member

Hi Belladame, I have reduced my SSRI medication several times in the last few years and find that each time I do I experience headaches and nausea for approx 7-10 days after each reduction. I was on a very high dose so coming down off them has been a long and tedious process. Do you have a Dr helping you with your medication? My psychiatrist recommends that I spend a few months on each lowered dose before reducing the dosage further - just to see how I am going and to see how my body is going without the higher dosage. My psychiatrist says that even though it can be tempting to rush coming off my meds, it is better to go slow so that I can stay off them rather than relapsing. I hope that your withdrawal symptoms soon subside 🙂

geoff
Blue Voices Member
Blue Voices Member

Hello Belladame, it's never pleasant stopping any antidepressant as people have different types of reactions which can vary from person to person and the severity of these symptoms can vary significantly and find these symptoms extremely uncomfortable.

As I've been told it can last up to a couple of weeks but will slowly taper off during this process but certainly argumentative people are who you should try and stay away from, for example, it's like someone who wants another drink but is unable to continue on.

Can I ask if you are doing this so you can begin another AD (antidepressant) because I know my doctor slowly introduced another AD on a low dosage, this only depends on how your doctor feels, as well as your condition.

Best wishes.

Geoff.